Crazy dance

I found out something very interesting yesterday. Do you know how insane people are often typified in the movies by a rhythmic rocking motion? That’s not the insanity. That’s the long term use of anti-psychotic drugs such as Haldol and Thorazine.

How do I know this? Because for the last week, I’ve noticed myself bobbing just slightly as though to non-existent music. It’s really very disturbing. One of the greatest fears of any “crazy” person is, I think, having it branded on the outside so clearly. Now I feel like I’m wearing a sign; the worst part is, I don’t consciously realize when I’m doing it. Apparently in the past it’s manifested only when I’m very, very agitated, according to a significant other. But now it’s starting to feel like a pacifier – comforting, but subconscious, and almost jarring to stop when I feel like I’m doing it.

Shrink has taken me down a step in my Abilify dosage, and I’m in the process of switching to a less side effect heavy medication as well, at least until the lower dosage comes in. I have had to deal with quite a lot of side effects in my long trip with psychiatric medication dating all the way back to when they thought I had ADHD. I have had the shakes of Ritalin, the sex drive in negative numbers of Wellbutrin, and the floaty sleepiness of Ativan.

This terrifies me most of all. Fortunately Shrink took it seriously, and is immediately trying to correct it. Apparently if we don’t ratchet back my medicine, I’m going to have this rocking thing permanently because it’s like a sort of damage – it doesn’t go away after prolonged exposure to a drug. So I’m glad we caught it early, and I’m glad I started to notice it, even if it’s terrifying.

I can’t even talk to people in my “non blog” life about this because it’s so terribly humiliating. No one wants to say, “Hey, btw, I’m having CRAZY PERSON side effects.”

Advertisements

~ by oniongirl13 on April 30, 2009.

5 Responses to “Crazy dance”

  1. Hi,

    I had a relative who did this and a friend who was in hospital who did this as well. Anxiety meds are the ones, I think that tend to do this. I’m not sure what other meds can cause these issues.

    Several years ago I went in and asked my doctor for something to take for anxiety. He gave me a something, but didn’t tell me anything about side effects. It helped but after only one month I was moving and it was very scary. So I went off of it.

    I need help, help that meds should provide, but I usually end up going it alone because I can’t tolerate the side effects. I’m sorry that no one told you this could happen and that it could be permanent.

    Kate

  2. You know what’s crazy? Fucking kids, that’s what’s crazy. You, my dear friend, are not crazy. You’re surviving and transcending. That’s a whole planet away from crazy.

  3. I’m sorry about this and I hope you can get it sorted out quickly, for your own peace of mind.

  4. Hi, good post. I have been wondering about this topic,so thanks for sharing. I will certainly be subscribing to your posts.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: